Zoladex Symptoms

Hi,

Those who are or have had Zoladex injections have you ever had these symptoms below. I'm getting worried and am not sure if I should continue having them.

1) hot and cold chills 

2) bones hurting 

3) feeling depressed 

4) feeling suicidal

5) tingling sensation in hands

6) having difficulty breathing at times 

7) chest hurting at times

Thank you.

Sweety.

18 Replies

oldestnewest
  • Hi Hun, I definitely had the hot and chills , depression and feeling suicidal., although things did improve a lot. I do know that it can cause bone and joint pain , although I didn't experience this.

     But I would say if you're having chest pains , difficulty in breathing and tingling I would seek medical advice asap, as I think it could be a serious side effect and needs to be checked out. Let me know how you get on Hun.

  • Hi

    I was on Zoladex for 9 months and at the beginning I had the bone pain, it was one of the first side effects I had. I did feel depressed but was warned by my GP that this was likely as I had suffered in the past and we decided at the first sign I would take an anti depressant, I didn't need it for very long. My main symptoms all the way through were hot flashes and night sweats.

    As Jean said if you are getting symptoms 4,5,6 and 7 then I would definitely get medical advice, better to be on the safe side.

    Overall for me Zoladex worked which made the side effects bearable, although must admit I was glad to have the last jab.

    Hope you get on ok.

  • Hi Sweety

    I had seven Zoladex injections prior to my LAVH and BSO in February.  No one knew what the cause of my pelvic pain was until I was in theatre and then they found 'severe and widespread' endo with adhesions.  Whilst taking Zoladex I had hot and cold chills, night sweats and bone pain.  My knees were very sore as well as my upper left arm....I am 51 and am already osteopenic.  I did not want addback HRT as I feared bleeding with even more pain.  However, I do think you should go to your doctor about the chest pains and suicidal thoughts.  It may be that you need to try something else - but do see your doctor.

    Wishing you well.

    Julie Liza x

  • I I'm 6 weeks into zolodez, I'm feeling a little less tired but no change in pain really, I'm getting headaches, and my knees hurt, I'm on hrt, are you?

  • Hi Tboag,

    I'm getting headaches as well, my knees hurt too I hate the bone pain in my feet they are a real killer. I feel more tired, exhausted since I had my first Zoladex injection.

    No I'm not on hurt. Have noticed any difference with your Endo? I mean I know you said there's no change in pain, but can you feel the Endo, heaviness where it's located. I feel the endo inside my bladder it feels horrible.

    I know I have adhesions everywhere i know they are wrapped around my bowels because whenever I eat anything solid my stomach bowels hurt a lot. So I tend to stick to liquids to avoid the intense pain.

  • Hi , I've just read through the post, can I ask how old are you? And why have they not offered you hrt, I don't understand why some ladies have hrt and others don't, have you been seen at a bsge centre, I'm on my zolodez untill I get a date for my next lap, I've had a total hysterectomy with overies left in, but if zolodez works then he will consider taking them out but I'm 40 and so would need hrt and that could just feed Amy endo if left, it's a bloody mindfield isn't it, pain sometimes seems abit better then comes back on, I'm on morphine tabs and citolopram too, 

  • Hi, I've turned 40 last month. Yes I've been seen by a bsge centre, saw a specialist who operated on me in 2014 he cleared all Endo and adhesions everywhere.

    As I've only had partial hystercretomy, still have both ovaries my surgeon said not to try hrt yet, he said they will make my bones thin and brittle, and more Endo can come back. So now I'm on Zoladex injection for 3 months to shrink the Endo. If that works then it's just the adhesions left to remove.

    I hate taking meds and injections, I just want it all to stop. It's making my life misery. 

    Do you feel dizzy and constipated on the morphine?

    Sweety.

  • Very constipated on morphine and sick, and fuzzy heads if I take a higher dose, I was on 60 mg a day, down to 40 but still take 60 sometimes, I'm feeling very pissed off about it all now, just want my life back, been a work for 4 hours today and now laying in bed to get some energy for when my son's come home, the it will be dinner and rest for me, it's so boring, xx

  • Hi everyone,

    Thank you so much for replying back to me.

    I have managed to make an emergency appointment with my GP this morning. I will tell him my symptoms and see what he says.

    I can handle the hot and cold chills, my hip bones are already thinning due to eating disorder that I have I'm worried with my bones aching so much it's going to thin my bones even more. I'm so fed up with the Endo coming back once it's been removed I thought the Zoladex injection would work for me.

    I will let you all know what my GP tells me.

    Sweety

  • Hi everyone,

    I saw my GP this morning and he said my chest pains and feeling suicidal, difficulty in breathing is all down to bad anxiety. He said have the second Zoladex injection next week with the nurse and see how you feel. He also said I need to ring up or email Ealing IAPT and talk to them as they can help me.

    I don't know how I feel now. I know it sounds silly and I'm being baby but I hate injections.

    Sweety.

  • Hi sweety I found the first month horrible but things did improve. Are you on any meds for depression and anxiety? 

  • I hope they do improve I don't like these symptoms and just wish Endo would just just disappear and never return.

    I'm taking Citalopram for depression and morphine patch for the pains.

    Do you suffer with depression and anxiety?

    Sweety.

  • Yeah for as long as I can remember. Up until taking Zoladex I'd been off  meds for 8 years, but ended up going back on them with the Zoladex as I felt suicidal. I'd never felt so desperate before in my life.  After a few months was able to wean off them . I was also on Citalopram. 

     I've since had hysterectomy (due to adenomyosis) BSO and excision beginning of March and I must admit I've been really down recently but hoping it's just due to hormones and will improve when I start on hrt next month. 

     I really hope things improve for you. 

  • I had partial Hystercretomy done about 4 years ago, I've had numerous operations after that. I've tried Zoladex injections before but they didn't work, I'm hoping this time they will help, I'm having it only for 3 months after that I have no idea what will happen.  If the injections work and I'm still in pain then it's adhesions left to sort out and that means another operation.

    I hope hrt helps you, I think my hormones are all over the place at the moment.

    Sweety.

  • hi I know I am late, but the symptoms you listed in your post is the exact same symptoms I had when I was on my course of Zoladex injections just over two years ago.  So yes it has to be Zoladex which causes these symptoms.

  • Hi Bachoo,

    Thank you so much for replying and reassure me that it is the Zoladex injection.

    Did you take them for long and did they help you with pain?

    Sweety.

  • You are welcome. To answer your question I took them for three months right after surgery, it did help with my stomach pains for a while.

  • I've been waiting almost a year to start having them, don't know why my doc has waited so long to give me the injection. I thinking now maybe my consultant should have started me on these injection straight after my operation, maybe then I wouldn't be in a lot of pain.

    Thank you for your help, much appreciated.

    Sweety.

You may also like...